Tennessee, 2016Winter Weather in Tennessee, February 25 to 26, 2016
February 25 to 26, 2016 · NWS OHX · 4 events in 4 counties and zones
Light snow showers fell on the Cumberland Plateau throughout the day on February 25. 5 inches were reported.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light snow showers fell on the Cumberland Plateau throughout the day on February 25. Snow amounts up to 1.5 inches were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 24, 7:16 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 24, 7:16 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CST WED FEB 24 2016
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
CROSSVILLE NOW REPORTING LIGHT SNOW WITH 34 DEGREES AND A DEWPOINT
OF 30. TEMP TIME HEIGHT PROFILES ACROSS THE PLATEAU SHOWS A STEADY
TO SLIGHTLY DECREASING FREEZING LEVEL OVERNIGHT. SNOW LEVELS ARE
CURRENTLY AROUND 1600 FEET MSL ACROSS THE NORTHERN AND CENTRAL
PLATEAU. AT NASHVILLE...WHERE WE ARE FURTHER INTO THE COLDER
AIR...SNOW LEVELS LOOK TO BE RUNNING AROUND 800 TO 1000 FEET MSL.
CURRENTLY SNOWING IN WESTMORELAND WHERE THE ELEV IS 925 FT.
WILL GO AHEAD AND UPDATE THE GRIDS AND INCLUDE MORE IN THE WAY OF
JUST SNOW ACROSS THE CENTRAL AND NORTHERN PLATEAU FOR TONIGHT.
THE ADVISORY WONT START UNTIL MIDNIGHT. WE MAY NEED TO MOVE THAT
UP...BUT FOR NOW...THE WARM GROUND AND ABOVE FREEZING TEMPS MAY
DELAY ANY ACCUM UNTIL AFTER THE ADVISORY STARTS...AT MIDNIGHT.
RAIN SNOW MIX ELSEWHERE WITH NO ACCUM EXPECTED.
UPDATE OUT SHORTLY.
&&
.AVIATION...
00Z TAF DISCUSSION.
AS AN UPPER LEVEL LOW CONTINUES TO MOVE NEWD ACROSS THE ERN OHIO RIVER
VALLEY REGION...LIGHT RAIN/LIGHT SNOW MIX WILL BE POSSIBLE ACROSS
THE MID STATE REGION THRU 25/24Z. MORE LIGHT SNOW THEN RAIN WILL OCCUR
NEAR CSV...WITH SOME LIGHT ICING POSSIBLE THRU 25/18Z. HAVE THUS GONE
WITH A PREDOMINATE MVFR CEILINGS AND FLUCTUATIONS FROM HIGH END MVFR
VSBYS TO VFR VSBYS THRU PERIOD. CONTINUANCE OF A STRONG SFC PRESSURE
GRADIENT ASSOCIATED WITH SFC LOW ACROSS ERN GREAT LAKES REGION WILL
CONTINUE TO SUPPORT SFC GUSTS TO 25 KTS POSSIBLY THRU 25/12Z...WITH
GENERALLY SFC W/NW SUSTAINED WINDS IN THE 10 TO 15KT RANGE.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY FOR CUMBERLAND-FENTRESS-OVERTON-PICKETT-PUTNAM-WHITE.
&&
SHORT TERM/AVIATION........31
LONG TERM..................21
Hazardous weather outlook, Feb 24, 4:58 AM CST, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
458 AM CST WED FEB 24 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-251100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
458 AM CST WED FEB 24 2016
...WINTER WEATHER ADVISORY IN EFFECT FOR THE CUMBERLAND PLATEAU
TONIGHT AND THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
A MIX OF LIGHT RAIN AND LIGHT SNOW IS POSSIBLE TONIGHT FOR ALL OF
MIDDLE TENNESSEE. HOWEVER...THE BEST CHANCE FOR ANY SNOW
ACCUMULATIONS WILL BE ON THE CUMBERLAND PLATEAU...WHERE BETWEEN 1
AND 2 INCHES OF SNOW IS POSSIBLE STARTING AROUND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LIGHT SNOW ACCUMULATIONS WILL CONTINUE INTO THE MORNING HOURS ON
THE CUMBERLAND PLATEAU. THE WINTER WEATHER ADVISORY WILL CONTINUE
UNTIL NOON ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SNOW DEPTH REPORTS BY SPOTTERS WILL BE VERY HELPFUL TONIGHT.
27
Winter Weather, Fentress
- When
- February 25, 12:00 AM CST to February 26, 12:00 PM CST
- Where
- Fentress forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Snow amounts up to 1.5 inches were measured across Fentress County. The Fentress County emergency manager measured 1.5 inches of snow 3.1 miles southeast of Jamestown, and CoCoRaHS station Clarkrange 6.0 NE measured 1.3 inches of snow.
Winter Weather, Cumberland
- When
- February 25, 12:00 AM CST to February 26, 12:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Snow amounts up to 2 inches were measured across Cumberland County. CoCoRaHS station Crossville 4.7 S measured 1.7 inches of snow, CoCoRaHS station Crossville 6.9 S measured 1.2 inches of snow, and CoCoRaHS station Fairfield Glade 0.1 NNW measured 1.0 inch of snow.
Winter Weather, Putnam
- When
- February 25, 12:00 AM CST to February 26, 12:00 AM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Snow amounts up to 1 inch were measured across eastern Putnam County. CoCoRaHS station Monterey 3.9 W measured 0.8 inches of snow.
Winter Weather, Warren
- When
- February 25, 12:00 AM CST to 8:00 AM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Snow amounts up to 1 inch were measured across eastern Warren County. CoCoRaHS station McMinnville 8.5 ESE measured 0.7 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in New Hampshire, February 25, 20161 death · 1 event
- Damaging Winds and High Wind in Rhode Island, February 25, 2016$124,000 · 66 kt wind · 18 events
- Flooding in Vermont, February 25 to 26, 2016$137,000 · 6 events
- Damaging Winds in Connecticut, February 25, 2016$37,000 · 53 kt wind · 6 events
- High Surf in California, February 25, 20167 events
- Flooding in Illinois, February 25 to 29, 20165 events
- Flooding in Indiana, February 25 to 29, 20164 events
- Damaging Winds in Massachusetts, February 25, 201650 kt wind · 3 events
- Flooding in New Hampshire, February 25 to 26, 20163 events
- Flooding in Vermont, February 25, 20162 events
- High Wind in North Carolina, February 25, 201660 kt wind · 2 events
- Flood in New Jersey, February 25, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620940, 620941, 620942, 620943.